Alert archive / Illinois / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 114, NWS Lincoln, IL

June 29, 2005Marshall County, Stark County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 29, 2005, 6:18 PM CDT for Marshall County, Stark County, Illinois. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2005, 6:18 PM CDT (23:18 UTC)
Expired
Jun 29, 2005, 7:15 PM CDT
In force
57 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

Counties Marshall County, IL, Stark County, IL

The radar

The Lincoln radar (KILX), 102 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.3 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2005-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 881 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2005-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
881 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
1142 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 292318
SVRILX
ILC123-175-300015-
/O.NEW.KILX.SV.W.0114.050629T2318Z-050630T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
618 PM CDT WED JUN 29 2005

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN MARSHALL COUNTY IN CENTRAL ILLINOIS
  SOUTHEASTERN STARK COUNTY IN NORTH CENTRAL ILLINOIS

* UNTIL 715 PM CDT

* AT 616 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR LAWN RIDGE...OR ABOUT 16 MILES WEST OF
  LACON...AND WAS MOVING EAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CAMP GROVE
  SPARLAND
  LACON

IF YOU ARE CAUGHT OUTDOORS...MOVE TO A STRONG BUILDING AND STAY AWAY
FROM WINDOWS. FREQUENT LIGHTNING IS COMMON IN SEVERE THUNDERSTORMS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4107 8975 4098 8973 4098 8939 4115 8938

$$

SHIMON
4 follow-up statements
000 
WWUS53 KILX 292332
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
631 PM CDT WED JUN 29 2005

ILC123-175-300015-
/O.CON.KILX.SV.W.0114.000000T0000Z-050630T0015Z/
MARSHALL-STARK-
631 PM CDT WED JUN 29 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 715 PM CDT FOR
NORTHWESTERN MARSHALL AND SOUTHEASTERN STARK COUNTIES...

AT 627 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR LAWN RIDGE...OR ABOUT 9 MILES WEST
OF LACON...MOVING EAST AT 10 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  CAMP GROVE.  
  SPARLAND.
  LACON.

IF YOU ARE CAUGHT OUTDOORS IN THIS STORM...MOVE TO A STRONG BUILDING
AND STAY AWAY FROM WINDOWS. FREQUENT LIGHTNING IS COMMON IN SEVERE
THUNDERSTORMS. AVOID TALL OBJECTS AND METAL STRUCTURES.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4107 8975 4098 8973 4098 8939 4115 8938

$$

SHIMON
000 
WWUS53 KILX 292344
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
644 PM CDT WED JUN 29 2005

ILC123-175-300015-
/O.CON.KILX.SV.W.0114.000000T0000Z-050630T0015Z/
MARSHALL-STARK-
644 PM CDT WED JUN 29 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 715 PM CDT FOR
NORTHWESTERN MARSHALL AND SOUTHEASTERN STARK COUNTIES...

AT 643 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR LAWN RIDGE...OR ABOUT 10 MILES
WEST OF LACON...MOVING NORTHEAST AT 15 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  SPARLAND.
  LACON.

IF YOU ARE CAUGHT OUTDOORS IN THIS STORM...MOVE TO A STRONG BUILDING
AND STAY AWAY FROM WINDOWS. FREQUENT LIGHTNING IS COMMON IN SEVERE
THUNDERSTORMS. AVOID TALL OBJECTS AND METAL STRUCTURES.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4107 8975 4098 8973 4098 8939 4115 8938

$$

SHIMON
000 
WWUS53 KILX 300000
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
700 PM CDT WED JUN 29 2005

ILC175-300010-
/O.CAN.KILX.SV.W.0114.000000T0000Z-050630T0015Z/
STARK-
700 PM CDT WED JUN 29 2005

...THE SEVERE THUNDERSTORM WARNING FOR STARK COUNTY HAS BEEN
CANCELLED...

AT 654 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN CANCELLED.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4110 8962 4099 8964 4099 8941 4114 8935

$$

ILC123-300015-
/O.CON.KILX.SV.W.0114.000000T0000Z-050630T0015Z/
MARSHALL-
700 PM CDT WED JUN 29 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 715 PM CDT FOR
WESTERN MARSHALL COUNTY...

AT 654 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR SPARLAND...OR ABOUT NEAR LACON...
MOVING NORTHEAST AT 15 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  HENRY.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4110 8962 4099 8964 4099 8941 4114 8935

$$

SHIMON
000 
WWUS53 KILX 300014
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
714 PM CDT WED JUN 29 2005

ILC123-300024-
/O.EXP.KILX.SV.W.0114.000000T0000Z-050630T0015Z/
MARSHALL-
714 PM CDT WED JUN 29 2005

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MARSHALL COUNTY
EXPIRES AT 715 PM CDT...

AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...THUS
THE WARNING HAS BEEN ALLOWED TO EXPIRE.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4110 8962 4099 8964 4099 8941 4114 8935

$$

SHIMON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:00 PM CDT, 3 hours 18 minutes earlier.

Area forecast discussion, Jun 29, 3:00 PM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
300 PM CDT WED JUN 29 2005

.DISCUSSION...
SHORT TERM...TONIGHT THROUGH FRIDAY...
DEEPENING LOW PRESSURE OVER SOUTH DAKOTA HAS A COLD FRONT SOUTHWARD
INTO NORTHWESTERN OKLAHOMA AND A WARM FRONT SOUTHEAST ACROSS
NORTHERN ILLINOIS INTO CENTRAL INDIANA. SCATTERED THUNDERSTORMS ARE
INCREASING ALONG AND TO THE NORTH OF THE WARM FRONT OVER THE EXTREME
NORTHEASTERN PARTS OF THE FORECAST AREA WHERE CONVERGENCE IS
STRONGEST AND THE CAP IS WEAKEST. THE POTENTIAL EXISTS FOR THIS
ACTIVITY TO CONTINUE THROUGH THE EVENING...AND EVEN A LITTLE FURTHER
SOUTHWARD AND WESTWARD IF ANY OUTFLOW BOUNDARIES CAN HOLD TOGETHER.

IN THE MEANTIME...WARMER TEMPERATURES ALOFT OVER CENTRAL AND
SOUTHERN ILLINOIS ARE KEEPING THE LID ON ANY DEEP MOIST CONVECTION.
WATER VAPOR LOOPS DO SHOW THAT SOME SHORTWAVE ENERGY IS COMING
EASTWARD ACROSS NORTHERN MISSOURI AND SOUTHERN IOWA...AND THIS MAY
AID DEVELOPMENT ESPECIALLY LATER TONIGHT. THE NORTHWESTERN ZONES
WILL ALSO HAVE A BETTER CHANCE FOR STORMS LATE TONIGHT AS THE TAIL
END OF THE NORTHERN PLAINS MCS APPROACHES AFTER MIDNIGHT. BOTTOM
LINE...WILL HAVE CHANCE POPS IN THE NORTHWEST AND NORTHEAST THIS
EVENING WITH SLIGHT CHANCE POPS ELSEWHERE. AFTER MIDNIGHT...WILL GO
WITH CHANCE POPS EVERYWHERE BUT THE SOUTHEAST.

SHORT RANGE MODELS ARE IN A LITTLE BETTER AGREEMENT ON THE TIMING OF
THE PLAINS COLD FRONT AS IT PUSHES INTO ILLINOIS ON THURSDAY. BY
PEAK HEATING TIME...THE FRONT SHOULD BE NEAR THE ILLINOIS RIVER SO
THE BEST CHANCES FOR STORMS WILL BE OVER THE EASTERN HALF OF THE
AREA. TOYED WITH THE IDEA OF GOING LIKELY POPS THURSDAY AFTERNOON...
BUT WILL KEEP THEM IN THE 40PCT RANGE BASED MAINLY ON THE EXPECTED
AREAL COVERAGE. AS THE FRONT PUSHES THROUGH THURSDAY EVENING...MOST
OF THE PRECIPITATION SHOULD COME TO AN END TOWARD MIDNIGHT. THE GFS
IS PRODUCING QUITE A BIT OF CONVECTION NORTH OF THE FRONT OVER
SOUTHERN ILLINOIS AFTER MIDNIGHT...BUT THIS MAY BE OVERDONE.
NEVERTHELESS...WILL KEEP CHANCE POPS GOING ALL NIGHT IN THE
SOUTHEASTERN COUNTIES. DRIER AND COOLER AIR WILL THEN FINALLY FILTER
INTO ILLINOIS FOR FRIDAY.

LONG TERM...SATURDAY THROUGH WEDNESDAY...
THE MAIN FORECAST ISSUE IN THE LONGER TERM IS WITH THE NEXT NORTHERN
STREAM SHORTWAVE THAT IS PROGGED TO MOVE ACROSS THE NORTHERN PLAINS
INTO THE GREAT LAKES EARLY NEXT WEEK. THE GFS WANTS TO TAKE THE
ASSOCIATED SURFACE FRONT COMPLETELY THROUGH THE AREA ON TUESDAY...
HOWEVER THE EUROPEAN MODELS AND HPC MANUAL PROGS STALL THE FRONT
OVER NORTHERN ILLINOIS AS THE SHORTWAVE EXITS THE AREA. THIS SEEMS
LIKE THE MOST PROBABLE SCENERIO...SO WILL INTRODUCE SOME SILENT 20
POPS IN THE NORTHWEST MONDAY AND MONDAY NIGHT FOR ANY MCS THAT MAY
MOVE IN FROM THE NORTHERN PLAINS. WILL ALSO PUT IN SOME 20 POPS OVER
THE NORTH AND CENTRAL ON TUESDAY TO ACCOUNT FOR A POSSIBLE STRONGER
COLD FRONT.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
IL...NONE.

04
Hazardous weather outlook, Jun 29, 10:58 AM CDT, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1058 AM CDT WED JUN 29 2005

ILZ027>031-036>038-040>043-047>051-301100-
CASS-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-
PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD-
INCLUDING THE CITIES OF...BLOOMINGTON...GALESBURG...HAVANA...
JACKSONVILLE...LINCOLN...PEORIA AND SPRINGFIELD
1058 AM CDT WED JUN 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER PARTS OF CENTRAL
ILLINOIS THIS MORNING...HOWEVER THESE STORMS ARE EXPECTED TO REMAIN
BELOW SEVERE LIMITS. ADDITIONAL ISOLATED THUNDERSTORMS WILL DEVELOP
IN THE HEAT AND HUMIDITY THIS AFTERNOON. A FEW STORMS MAY PRODUCE
GUSTY WINDS AND HAIL...HOWEVER...NO ORGANIZED SEVERE WEATHER THREAT
IS EXPECTED THIS AFTERNOON.

AS A COLD FRONT PUSHES ACROSS THE PLAINS TONIGHT...A COMPLEX OF
THUNDERSTORMS WILL DEVELOP TO THE WEST OF ILLINOIS AND BEGIN TO PUSH
TOWARDS THE AREA AFTER MIDNIGHT. A FEW OF THESE STORMS MAY BE CAPABLE
OF PRODUCING HIGH WINDS...HAIL AND HEAVY RAINS AS IT PROGRESSES
EASTWARD OVER CENTRAL ILLINOIS...HOWEVER IT APPEARS THE MAIN THREAT
WILL HOLD OFF UNTIL THURSDAY AFTERNOON AS THE FRONT MOVES THROUGH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A COLD FRONT WILL MOVE ACROSS CENTRAL ILLINOIS THURSDAY AFTERNOON AND
EVENING...BRINGING THE BETTER CHANCES FOR ORGANIZED SEVERE WEATHER TO
THE AREA. PRESENT INDICATIONS SUGGEST THE PRIMARY THREAT WITH THE
STORMS ON THURSDAY WOULD BE FROM GUSTY STRAIGHT LINE WINDS AND HAIL.
THE THREAT FOR THUNDERSTORMS WILL END FROM NORTHWEST TO SOUTHEAST
THURSDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH MOST OF TONIGHT.
HOWEVER...SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE
THURSDAY. SPOTTER ACTIVATION MAY BE REQUIRED ON THURSDAY...ROUGHLY
FROM NOON THROUGH 700 PM.

ILZ044>046-052>057-061>063-066>068-071>073-301100-
CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-
EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MOULTRIE-PIATT-RICHLAND-SHELBY-
VERMILION-
INCLUDING THE CITIES OF...CHAMPAIGN...DANVILLE...DECATUR...
EFFINGHAM...FLORA...LAWRENCEVILLE...MATTOON...
SHELBYVILLE AND TAYLORVILLE
1058 AM CDT WED JUN 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP IN THE HEAT AND HUMIDITY
THIS AFTERNOON. A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING
GUSTY WINDS...LOCALIZED HEAVY RAINFALL AMOUNTS...FREQUENT CLOUD TO
GROUND LIGHTNING AND SMALL HAIL...HOWEVER NO ORGANIZED SEVERE WEATHER
THREAT IS ANTICIPATED THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A COLD FRONT WILL SLOWLY MAKE ITS WAY ACROSS EAST CENTRAL AND
SOUTHEAST ILLINOIS ON THURSDAY...BRINGING A THREAT FOR MORE ORGANIZED
SEVERE WEATHER TO THE AREA. THE PRIMARY THREAT WITH THE STORMS ON
THURSDAY WILL BE FROM DAMAGING STRAIGHT LINE WINDS...HAIL AND
FREQUENT CLOUD TO GROUND LIGHTNING. THE THREAT FOR THUNDERSTORMS WILL
SHIFT EAST AND SOUTH OF THE AREA THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HOWEVER...WITH
THE THREAT FOR MORE ORGANIZED SEVERE THUNDERSTORM ACTIVITY ACROSS
EAST CENTRAL AND SOUTHEAST ILLINOIS ON THURSDAY...
SPOTTER ACTIVATION MAY BE NEEDED DURING THE AFTERNOON AND EVENING
HOURS...ROUGHLY FROM 200 PM THROUGH 900 PM.

HARDIMAN

In the hours before

Local storm report, Jun 29, 5:44 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
544 PM CDT WED JUN 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 PM     HAIL             2 W TREMONT             40.53N 89.53W
06/29/2005  1.75 INCH        TAZEWELL           IL   LAW ENFORCEMENT

&&

ESHIMON

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 6:36 PM CDTSevere Thunderstorm WarningILXPeoria45 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.